MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE; STENT, SUPERFICIAL FEMORAL ARTERY

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE; STENT, SUPERFICIAL FEMORAL ARTERY
Catalog Number VBHR101002A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Ischemia Stroke (4418); Thrombocytopenia (4431)
Date of Event 09/24/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The following information was reported to gore: on (b)(6) 2024, a gore® tag® thoracic branch endoprosthesis (tbe) aortic component (ac), gore® tag® conformable thoracic stent graft (ctag), and four gore ® viabahn® (vsx) devices were used to treat a patient that had a congenital coarctation of the aorta, that had led to a 9cm aortic arch aneurysm.The tbe ac was successfully deployed descending thoracic aorta to treat the aneurysm and the vsx devices were placed in the portal of the tbe ac and extended to the left subclavian artery (lsa).The ctag device was used to extend the tbe ac proximally up to the level of the left common carotid artery (lcca).Patient had heparin administered to maintain act above 250 during the index tbe procedure on (b)(6) 2024.The patient tolerated the endovascular procedure.On (b)(6), 2024, the patient received a larger dose of unfractionated heparin during a planned open aortic arch reconstruction.After the operation on (b)(6), the patient experienced a steady decrease in platelet count.The patient had a hit positive test on (b)(6) and the use of heparin was discontinued.Additionally, the patient had left arm superficial venous thrombosis, left ventricular thrombus with cardioembolic stroke to brain following the procedure on (b)(6).On (b)(6), the physician elected to reline the vsx devices and tbe ac portal with non-heparin bonded icast covered stent (9 x 59 mm x 2) and molding angioplasty with 10 mm balloon.The physician stated: heparin-induced thrombocytopenia (hit) positive test (b)(6), 2024, (pf4+, sra+) and no history of hit.The patient has made a full recovery and has no residual symptoms related to the cardioembolic stroke.Patient symptom code 2203-a - other, used to capture the stroke.
 
Additional Manufacturer Narrative
Cbas® heparin surface incorporates carmeda heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
Section h6 updated to reflect completion of investigation.A review of manufacturing records verified that the lot involved in this complaint met all pre-release specifications.The device remains implanted and was, therefore, not available for analysis.The clinical images enabling direct assessment of product performance were returned for evaluation.Images show the presence of a ctag device and a tbe; vsx stents are also confirmed in the lsa and extends distal to the tbe portal to ¿snorkel" the stents between the aortic devices implanted.There appears to be flow throughout all devices.Cannot confirm stroke information within the description summary.Further information regarding this event was requested by gore, but no further information has been reported, therefore, this investigation is considered complete.

Brand Name
GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
nick lafave
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key20524141
Report Number2017233-2024-05432
Device Sequence Number9105496
Product Code NIP
UDI-Device Identifier00733132646043
UDI-Public00733132646043
Combination Product (Y/N)Y
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P040037
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/13/2025
Device Catalogue NumberVBHR101002A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/27/2024
Supplement Date Received by Manufacturer02/12/2025
Initial Report FDA Received Date10/24/2024
Supplement Report FDA Received Date02/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age44 YR
Patient SexUnknown